Nebraska, 2006

Hail in Nebraska, August 11, 2006

August 11, 2006 · NWS LBF · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 11, 12:58 PM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 11, 12:58 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT FRI AUG 11 2006

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FORECAST CHALLENGE OVER
THE NEXT TWO DAYS IS PRECIPITATION CHANCES...FIRST TONIGHT ACROSS
THE NORTH...THEN THE ENTIRE CWA FOR SATURDAY NIGHT...WITH THE
ARRIVAL OF A PRE FRONTAL TROF AND COLD FRONT ON SUNDAY. WV IMAGERY
INDICATING A VIGOROUS SHORTWAVE TROF OVER FAR ERN MT AND NERN
WYOMING THIS AFTERNOON. THIS FEATURE...CONTINUES TO APPROACH THE WRN
DAKOTAS AND NWRN NEBRASKA THIS AFTERNOON. AS OF 19Z CONVECTION IS
ALREADY FIRING ACROSS WRN SO DAKOTA...ERN WYOMING AND THE NEBR
PANHANDLE. LAPS DATA AT 18Z INDICATING A QUICKLY ERODING CAP OVER
THE NORTHWEST. WILL CONTINUE MENTION OF POPS...MAINLY NORTH AND WEST
OF NORTH PLATTE FOR THIS EVENING. SVR THREAT AND SCATTERED
CONVECTION IS EXPECTED ACROSS THE NRN TIER OF COUNTIES...UNDER THE
STRONGEST MID LEVEL WARM AIR ADVECTION...AND CLOSEST PROXIMITY TO
JET DYNAMICS. FURTHER SOUTH...CAP STRENGTH IS STRONG THIS AFTERNOON
AND EVENING...SO INITIATION ISNT EXPECTED. ON SATURDAY...THE PRE
FRONTAL TROF ARRIVES IN THE NORTHWEST EARLY AFTERNOON. MODEL
SOUNDINGS INDICATING VIRTUALLY NO CAP IN PLACE BY 20Z ACROSS THE WRN
CWA...SO CONVECTION SHOULD INITIATE QUICKLY EARLY AFTERNOON. DEEP
LAYER SHEAR OF 25 TO 35 KTS EXPECTED TOMORROW AFTERNOON...SO SOME
SUPERCELLS ARE POSSIBLE...WITH THE MAIN THREAT BEING LINEAR STORMS
WITH WIND DAMAGE. ACTIVITY IS EXPECTED TO MOVE INTO THE ERN CWA OVER
NIGHT. HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP WITH THE
ARRIVAL OF THE COLD FRONT ON SUNDAY. RIGHT NOW...THIS FEATURE IS
EXPECTED TO ARRIVE AT LBF BY 18Z AND HAVE PAINTED POPS ACROSS THE
EASTERN CWA FOR SUNDAY. COOLER TEMPS AND DRY CONDS ARE EXPECTED FOR
MONDAY...AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS...DRIVING
THE FRONT WELL SOUTH OF THE CWA.

LONG RANGE (MONDAY NIGHT THROUGH FRIDAY)...DIFFERENCES NOTED THIS
MORNING BETWEEN THE GFS AND NAM RUNS...PARTICULARLY WITH THE POSN OF
THE FRONTAL BOUNDARY EARLY NEXT WEEK. THE NAM SOLN SEEMS TO BE
PUSHING THIS FEATURE FURTHER SOUTH COMPARED TO THE GFS SOLN. AM
FAVORING THE NAM AT THIS JUNCTURE...SO WILL CONTINUE DRY FCST FOR
MONDAY NIGHT. THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE FA ON
TUESDAY AS WELL AND WILL CONTINUE WITH A DRY FCST. BY
WEDNESDAY...THE FRONT WILL LIFT NORTH AS A WARM FRONT...AS SURFACE
TROFING STRENGTHENS ACROSS THE HIGH PLAINS OF MT...ERN WY AND ERN
COLORADO. THETA E RIDGING WILL EXTEND INTO THE WRN PANHANDLE BY WEDS
AFTERNOON...WITH THE H5 PATTERN TRANSITIONING TO SWRLY. HAVE
INSERTED POPS FOR BOTH WEDNESDAY AND THURSDAY...DURING THE AFTERNOON
AND EVENING HOURS. MOISTURE WILL BE PREVALENT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...COUPLED WITH ACTIVE SWRLY FLOW. GENERALLY
FOLLOWED MEX GUIDANCE FOR TEMPERATURES NEXT WEEK WITH HIGHS IN THE
UPPR 80S TO LWR 90S EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CLB
Hazardous weather outlook, Aug 11, 1:29 PM MST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT FRI AUG 11 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-121200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CDT FRI AUG 11 2006 /229 PM MDT FRI AUG 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN
PORTIONS OF THE PANHANDLE INTO THE NORTHERN SANDHILLS AND PORTIONS
OF NORTH CENTRAL NEBRASKA THIS EVENING. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED BUT AN ISOLATED THUNDERSTORM MAY REACH SEVERE
LIMITS WITH DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF
QUARTERS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY AND SUNDAY....SCATTERED AFTERNOON...EVENING AND NIGHT
TIME THUNDERSTORMS WILL BECOME SEVERE WITH WIND DAMAGE AND LARGE HAIL.
ACTIVITY WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT...ABUNDANT
MOISTURE AND STRONG WINDS ALOFT. THUS THE ACTIVITY WILL TEND TO DEVELOP
NORTH AND REDEVELOP FARTHER SOUTH EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION BE NEEDED ACROSS NORTHERN NEBRAKSA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 11, 9:04 AM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1104 AM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             17 N ONEILL            42.71N 98.65W
08/10/2006  E2.00 INCH       HOLT               NE   PUBLIC

            17 MILES NORTH OF ONEILL WOMAN REPORTED A VERY FEW
            HAILSTONES 2 INCHES IN DIAMETER

&&

JSWEET
Local storm report, Aug 11, 11:43 AM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             24 E SPRINGVIEW         42.82N 99.28W
08/10/2006  E1.75 INCH       KEYA PAHA          NE   PUBLIC

            GOLF BALL SIZED HAIL REPORTED LASTING APPROXIMATELY 30
            MINUTES.

&&

ADO
Local storm report, Aug 11, 11:51 AM MST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     11 SW NAPER             42.85N 99.25W
08/10/2006                   BOYD               NE   PUBLIC

            WINDS BLEW DOWN A TREE LIMB APPROXIMATELY 8 INCHES IN
            DIAMETER.

&&

ADO
Local storm report, Aug 11, 1:57 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     11 NNE SPRINGVIEW       42.97N 99.67W
08/10/2006                   KEYA PAHA          NE   PUBLIC

            TREE LIMBS APPROXIMATELY 6 TO 7 INCHES IN DIAMETER BLOWN
            DOWN.

&&

ADO

The radar

The North Platte radar (KLNX), 114 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Cherry

When
August 11, 2:45 PM MST to 3:00 PM MST
Where
Cherry County, 1 mi NE of Kilgore
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.950, -100.950

Hail, Cherry

When
August 11, 4:15 PM MST to 4:30 PM MST
Where
Cherry County, 4 mi S of Nenzel
Measured
2 in hail
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
42.883, -101.117

Hail, Cherry

When
August 11, 7:00 PM CST
Where
Cherry County, 4 mi N of Brownlee
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.333, -100.617

Hail, Cherry

When
August 11, 7:45 PM CST to 8:00 PM CST
Where
Cherry County, 16 mi SW of Valentine
Measured
2 in hail
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
42.700, -100.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525542, 5525543, 5525544, 5525545.